Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Houston/Galveston, TX

June 5, 2011Jackson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 5, 2011, 5:16 PM CDT for Jackson County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 5:16 PM CDT (22:16 UTC)
Expired
Jun 5, 2011, 6:00 PM CDT
In force
44 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Jackson County, TX

The radar

The Corpus Christi radar (KCRP), 151 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:20 PM CDTTSTM WND DMGEdna, TXDOWNED TREES FALLING ON POWER LINES IN EDNA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1662 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WUUS54 KHGX 052216
SVRHGX
TXC239-052300-
/O.NEW.KHGX.SV.W.0063.110605T2216Z-110605T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
516 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JACKSON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 600 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR EDNA...AND MOVING SOUTHWEST
  AT 20 MPH.  THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT   
  LIMITED TO EDNA...VANDERBILT AND LAKE TEXANA DAM..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2915 9666 2888 9646 2876 9670 2880 9671
      2882 9673 2885 9672 2894 9681 2902 9684
      2903 9686 2904 9686
TIME...MOT...LOC 2215Z 060DEG 18KT 2895 9665

$$
3 follow-up statements
351 
WWUS54 KHGX 052231
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 PM CDT SUN JUN 5 2011

TXC239-052300-
/O.CON.KHGX.SV.W.0063.000000T0000Z-110605T2300Z/
JACKSON TX-
531 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR JACKSON COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
EDNA...MOVING WEST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 2913 9670 2884 9655 2876 9670 2880 9671
      2882 9673 2885 9672 2894 9681 2902 9684
      2903 9686 2904 9686
TIME...MOT...LOC 2231Z 068DEG 21KT 2892 9675

$$
518 
WWUS54 KHGX 052246
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 PM CDT SUN JUN 5 2011

TXC239-052300-
/O.CON.KHGX.SV.W.0063.000000T0000Z-110605T2300Z/
JACKSON TX-
546 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR JACKSON COUNTY...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED OVER VICTORIA COUNTY...OR 11 MILES WEST OF
EDNA...MOVING WEST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

LAT...LON 2909 9678 2881 9662 2876 9670 2880 9671
      2882 9673 2885 9672 2894 9681 2902 9684
      2903 9686 2904 9686
TIME...MOT...LOC 2246Z 074DEG 21KT 2891 9685

$$
806 
WWUS54 KHGX 052258
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
558 PM CDT SUN JUN 5 2011

TXC239-052308-
/O.EXP.KHGX.SV.W.0063.000000T0000Z-110605T2300Z/
JACKSON TX-
558 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY WILL EXPIRE AT
600 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

LAT...LON 2909 9678 2881 9662 2876 9670 2880 9671
      2882 9673 2885 9672 2894 9681 2902 9684
      2903 9686 2904 9686
TIME...MOT...LOC 2258Z 074DEG 21KT 2889 9693

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:59 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 5, 2:59 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CDT SUN JUN 5 2011

.DISCUSSION...
THE COMBINATION OF THE STRONG RIDGE ALOFT AND ABUNDANT SUNSHINE
HAS RESULTED IN RECORDS BEING SHATTERED ONCE AGAIN TODAY. HIGHS SO
FAR INCLUDE HOUSTON/IAH 102 DEGREES...HOUSTON/HOBBY 101 DEGREES...
COLLEGE STATION AND LEAGUE CITY BOTH 99 DEGREES...AND GALVESTON
97 DEGREES. FOR HOUSTON/IAH THIS BREAKS THE PREVIOUS DAILY RECORD
BY SIX DEGREES. FOR GALVESTON...THIS BREAKS THE PREVIOUS DAILY
RECORD BY FIVE DEGREES...A RECORD WHICH WAS SET 136 YEARS AGO! FOR
BOTH HOUSTON AND GALVESTON THESE TEMPERATURES ARE THE HOTTEST EVER
RECORDED THIS EARLY IN THE SUMMER SEASON...AND ONLY TWO DEGREES
SHY OF THE ALL-TIME RECORDS FOR THE MONTH OF JUNE.

KHGX RADAR IS BEGINNING TO SHOW SHOWER DEVELOPMENT NORTH OF
HOUSTON AND VISIBLE SATELLITE IMAGERY SHOWS TOWERING CU. THE 12Z
RUNS OF THE NAM AND THE 4KM NMM-WRF SHOW SCATTERED CONVECTIVE
DEVELOPMENT PERSISTING THROUGH LATE EVENING ACROSS THE CWA. SPC
HAS HIGHLIGHTED THE LIKELIHOOD OF AN MCS FORMING OVER SW LOUISIANA
THIS EVENING. THE 4KM WRF SHOWS THE POSSIBILITY OF THIS ACTIVITY
AFFECTING OUR ERN ZONES LATER TONIGHT. HAVE UPPED POPS TO 30 PCT
FOR ALL BUT THE SW ZONES THROUGH THIS EVENING. FORECAST MODEL
SOUNDINGS SHOW A PRONOUNCED INVERTED-V INDICATING A DOWNBURST
POTENTIAL WITH ANY STORMS THAT DEVELOP. WILL CONTINUE THIS MENTION
IN THE HWOHGX...AND WILL RE-ISSUE THE SPS FOR THE HEAT.

TEMPERATURES ON MONDAY SHOULD BE PRETTY CLOSE TO TODAY'S
LEVELS...PERHAPS A DEGREE OR TWO LOWER IN MOST LOCATIONS. AT ANY
RATE RECORDS WILL BE THREATENED ONCE AGAIN. THE DEEPER MOISTURE
ALOFT (PWS 1.5-1.7 INCHES) WILL REMAIN IN PLACE. FORECAST MODEL
SOUNDINGS ARE AGAIN UNCAPPED WITH K-INDICES AROUND 40 MONDAY AFTN.
THE SEABREEZE AND ANY LEFTOVER OUTFLOWS WILL SERVE TO FOCUS
CONVECTIVE DEVELOPMENT. ANY STORMS THAT DEVELOP WILL HAVE A
DOWNBURST POTENTIAL. WILL KEEP POPS AT 20 PCT BUT IT IS POSSIBLE
WE COULD SEE GREATER COVERAGE OVER A PORTION OF THE AREA.

THE BROAD UPPER RIDGE IS FORECAST TO WEAKEN SIGNIFICANTLY ON
TUESDAY/WEDNESDAY. MEANWHILE...THE LARGE UPPER LOW OVER THE GULF
WILL EXPAND NORTHWARD. THE DROP IN HEIGHTS WILL RESULT IN A
MODERATION OF MAX TEMPS BY TUESDAY/WEDNESDAY. THIS SHOULD TAKE THE
HEAT BELOW RECORD TERRITORY BUT KEPT TEMPS WELL ABOVE MEX GUIDANCE
THE REST OF THE WEEK. UNFORTUNATELY...DESPITE THE MORE FAVORABLE
PATTERN CHANGE THE ATMOSPHERE WILL BEGIN DRYING OUT TUESDAY...WITH
PWS DOWN TO 1.0-1.2 INCHES THE REMAINDER OF THE WEEK. WILL GO WITH
20 POPS NORTH/CENTRAL TUESDAY...THEN JUST 10S EACH DAY AFTER THAT.
THE 12Z GFS/ECMWF BOTH SHOW A GLIMMER OF HOPE BEYOND DAY 7...WITH
AN INCREASE IN PWS ONCE AGAIN WHILE RIDGING REMAINS FAIRLY WEAK.
THIS COULD RESULT IN AN UPTICK IN SEABREEZE CONVECTION NEXT WEEK.

35

&&

.AVIATION...
LOOKS LIKE THE BREAK TO RE-CHARGE THE AIRMASS IS OVER (AFTER THE
VERY EARLY MORNING PCPN) AS VIS IMAGERY IS INDICATING THE DEVEL-
OPMENT OF CU ACROSS THE N/NE PORTIONS OF THE AREA. STILL NOT TOO
TERRIBLY CONFIDENT THAT WE WILL SEE WIDESPREAD COVERAGE BUT HAVE
LEFT THE CB MENTIONS IN THE TAFS AS A HEADS UP. OTHERWISE...THIS
PATTERN OF MOSTLY VFR CONDITIONS (EVEN DURING THE OVERNIGHT HRS)
EXPECTED TO CONTINUE AS THE DEEP/DRY NNE FLOW PERSISTS.  41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72 101  72  98  70 /  30  20  20  20  20
HOUSTON (IAH)              75 100  75  97  73 /  30  20  20  20  20
GALVESTON (GLS)            79  95  79  91  77 /  20  20  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...35
AVIATION/MARINE...41
Hazardous weather outlook, Jun 5, 3:17 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
317 PM CDT SUN JUN 5 2011

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-061200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
317 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

RECORD HIGH TEMPERATURES ARE OCCURRING AS AN UPPER LEVEL RIDGE OF
HIGH PRESSURE SETTLES OVER THE AREA. AFTERNOON HIGH TEMPERATURES
WILL RANGE FROM THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST TO
BETWEEN 98 AND 103 DEGREES ACROSS INLAND AREAS. AFTERNOON HEAT
INDICES WILL TOP OUT BETWEEN 98 AND 103 DEGREES.

THE COMBINATION OF THE EXTREME HEAT AND AN INCREASE OF MOISTURE IN
THE ATMOSPHERE WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH THE
EVENING HOURS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS
OF 40 MPH ARE LIKELY WITH ANY STORMS THAT DEVELOP. THE POTENTIAL
EXISTS FOR A FEW STORMS TO BECOME SEVERE...WITH DAMAGING
DOWNBURST WINDS BEING THE PRIMARY SEVERE WEATHER THREAT.

.DAY TWO...MONDAY

RECORD HIGH TEMPERATURES ARE EXPECTED AS AN UPPER LEVEL RIDGE OF
HIGH PRESSURE SETTLES OVER THE AREA. AFTERNOON HIGH TEMPERATURES
WILL RANGE FROM THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST TO
BETWEEN 98 AND 103 DEGREES ACROSS INLAND AREAS. AFTERNOON HEAT
INDICES WILL TOP OUT BETWEEN 98 AND 103 DEGREES.

THE COMBINATION OF THE EXTREME HEAT AND AN INCREASE OF MOISTURE IN
THE ATMOSPHERE WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH THE
EVENING HOURS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS
OF 40 MPH ARE LIKELY WITH ANY STORMS THAT DEVELOP. THE POTENTIAL
EXISTS FOR A FEW STORMS TO BECOME SEVERE...WITH DAMAGING
DOWNBURST WINDS BEING THE PRIMARY SEVERE WEATHER THREAT.

.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 5, 11:50 AM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1150 AM CDT SUN JUN 5 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-060200-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
1150 AM CDT SUN JUN 5 2011

..RECORD SETTING HEAT WILL PERSIST ACROSS SOUTHEAST TEXAS THROUGH
MONDAY...

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT
TEMPERATURES THROUGH MONDAY. AFTERNOON HIGHS WILL TOP OUT BETWEEN
98 AND 103 DEGREES INLAND AND IN THE LOWER TO MID 90S ACROSS
COASTAL COUNTIES. HEAT INDEX VALUES WILL TOP OUT BETWEEN 98 AND
103 DEGREES EACH DAY. RECORD HIGH TEMPERATURES WILL LIKELY BE
TIED OR BROKEN TODAY AND MONDAY.

ALL PEOPLE IN THE AREA SHOULD TAKE EXTRA PRECAUTIONS IF WORKING
OR SPENDING TIME OUTSIDE OVER THE NEXT TWO DAYS. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR
MID TO LATE EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO
CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER
MONTHS. IN THE PAST DOZEN YEARS...500 CHILDREN HAVE DIED DUE TO
HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER
LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A
MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.
Special weather statement, Jun 5, 11:52 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1152 AM CDT SUN JUN 5 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-060215-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
1152 AM CDT SUN JUN 5 2011

..RECORD SETTING HEAT WILL PERSIST ACROSS SOUTHEAST TEXAS THROUGH
MONDAY...

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT
TEMPERATURES THROUGH MONDAY. AFTERNOON HIGHS WILL TOP OUT BETWEEN
98 AND 103 DEGREES INLAND AND IN THE LOWER TO MID 90S ALONG THE
IMMEDIATE COAST. HEAT INDEX VALUES WILL TOP OUT BETWEEN 98 AND
103 DEGREES EACH DAY. RECORD HIGH TEMPERATURES WILL LIKELY BE TIED
OR BROKEN TODAY AND MONDAY.

ALL PEOPLE IN THE AREA SHOULD TAKE EXTRA PRECAUTIONS IF WORKING
OR SPENDING TIME OUTSIDE OVER THE NEXT TWO DAYS. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR
MID TO LATE EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO
CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER
MONTHS. IN THE PAST DOZEN YEARS...500 CHILDREN HAVE DIED DUE TO
HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER
LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A
MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.
Special weather statement, Jun 5, 3:14 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
314 PM CDT SUN JUN 5 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-070000-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
314 PM CDT SUN JUN 5 2011

..RECORD-SETTING HEAT WILL PERSIST ACROSS SOUTHEAST TEXAS THROUGH
MONDAY...

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT
TEMPERATURES THROUGH MONDAY. AFTERNOON HIGHS WILL TOP OUT BETWEEN
98 AND 103 DEGREES INLAND AND IN THE LOWER TO MID 90S ALONG THE
IMMEDIATE COAST. HEAT INDEX VALUES WILL TOP OUT BETWEEN 98 AND
103 DEGREES EACH DAY. RECORD HIGH TEMPERATURES HAVE ALREADY BEEN
BROKEN TODAY AND WILL LIKELY BE TIED OR BROKEN AGAIN ON MONDAY.

ALL PEOPLE IN THE AREA SHOULD TAKE EXTRA PRECAUTIONS IF WORKING
OR SPENDING TIME OUTSIDE OVER THE NEXT TWO DAYS. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR
MID TO LATE EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO
CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER
MONTHS. IN THE PAST DOZEN YEARS...500 CHILDREN HAVE DIED DUE TO
HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER
LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A
MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.
Local storm report, Jun 5, 4:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
446 PM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     7 ESE BRENHAM           30.12N 96.29W
06/05/2011                   WASHINGTON         TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED ROOF DAMAGE TO 2 HOUSES...ONE
            BARN DESTROYED AND DAMAGE TO A TELEVISION TOWER IN CHAPEL
            HILL.

&&

OVERPECK

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:19 PM CDTSevere Thunderstorm WarningHGXGrimes, Harris, Montgomery, Waller41 min
Jun 5, 4:36 PM CDTSevere Thunderstorm WarningHGXJackson39 min
Jun 5, 4:38 PM CDTTornado WarningHGXAustin, Washington22 min
Jun 5, 5:38 PM CDTSpecial Weather StatementHGXFort Bend67 min
Jun 5, 6:03 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris42 min
Jun 5, 6:29 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty46 min
Jun 5, 6:53 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Wharton52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.